Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 375, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 16, 2012, 5:56 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 16, 2012, 6:35 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Gallatin County, IL, Hamilton County, IL, Saline County, IL, White County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS53 KPAH 162256
SVRPAH
ILC059-065-165-193-162345-
/O.NEW.KPAH.SV.W.0375.120816T2256Z-120816T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
SOUTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 645 PM CDT.
* AT 554 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL. THIS STORM WAS LOCATED NEAR
ELDORADO...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
RIDGWAY...OMAHA AND NEW HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3798 8807 3790 8807 3790 8809 3786 8807
3783 8807 3783 8809 3780 8807 3777 8807
3781 8845 3794 8845
TIME...MOT...LOC 2257Z 270DEG 17KT 3787 8839
WIND...HAIL <50MPH 1.50IN
$$1 follow-up statement
877
WWUS53 KPAH 162335
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT THU AUG 16 2012
ILC059-065-165-193-162345-
/O.CAN.KPAH.SV.W.0375.000000T0000Z-120816T2345Z/
SALINE IL-WHITE IL-GALLATIN IL-HAMILTON IL-
635 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IN SOUTH CENTRAL ILLINOIS...AND SOUTHWESTERN WHITE COUNTY IN
SOUTHEAST ILLINOIS...AND NORTHERN GALLATIN AND NORTHEASTERN SALINE
COUNTIES IN SOUTHERN ILLINOIS HAS BEEN CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3798 8807 3790 8807 3790 8809 3786 8807
3783 8807 3783 8809 3780 8807 3777 8807
3781 8845 3794 8845
TIME...MOT...LOC 2335Z 270DEG 17KT 3787 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:50 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 1:50 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT THU AUG 16 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 150 PM CDT THU AUG 16 2012 CONVECTION TAKING SHAPE IN UNSTABLE AIRMASS OVER SOUTHERN MISSOURI...AND ALONG INTERSTATE 64 IN SOUTHERN ILLINOIS. FORECAST STILL ON TRACK...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED INTO TONIGHT...AS A FRONTAL BOUNDARY MOVES SOUTH ACROSS THE AREA. A FEW STRONG TO SEVERE STORMS EXPECTED...ESPECIALLY INTO THE EVENING HOURS. POPS WILL DIMINISH FROM NORTH TO SOUTH FRIDAY MORNING...WITH MAINLY DRY WEATHER FORECAST BY FRIDAY NIGHT. MOISTURE IS NEVER SHUNTED TOO FAR SOUTH OF THE AREA THIS WEEKEND. SOME OF THE MODELS SUGGEST PRECIP THIS WEEKEND...BUT A CONSENSUS HAS NOT BEEN REACHED AT THIS TIME. WILL HOLD ON ANY POP INCLUSION...AND MONITOR THE TRENDS. AFTER A WARM HUMID DAY TODAY...IT WILL NOT BE A WARM FRIDAY THROUGH THE WEEKEND IN THE WAKE OF THE FRONT. GFS MOS STILL SEEMS A BIT TOO COOL. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 150 PM CDT THU AUG 16 2012 AN UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. SUNDAY AND THROUGH MUCH OF THE WORK WEEK. UNSEASONABLY COOLER AND DRIER AIR AT THE SURFACE WILL PERSIST THROUGH TUESDAY...THEN A RETURN OF SOUTHERLY FLOW WILL BRING WARMER AIR AND INCREASING DEW POINTS TO THE PAH FORECAST AREA WEDNESDAY INTO THURSDAY. GFS AND ECMWF KEEP US DRY THROUGH WEDNESDAY...THEN GFS BRINGS LOW PRESSURE AND SIGNIFICANT PRECIP TO THE REGION WEDNESDAY NIGHT AND ESPECIALLY INTO THURSDAY. ECMWF KEEPS US DRY THROUGH THE FORECAST PERIOD WITH A SURFACE HIGH JUST OFF TO OUR SOUTHEAST. CONSENSUS AT THIS TIME IS TO KEEP THE AREA DRY...BUT FORECAST CONFIDENCE IS LOWER FOR THIS TIME PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1203 PM CDT THU AUG 16 2012 GENERALLY VFR CONDITIONS...WITH SSW WINDS 5-15 KTS TURNING NORTH WITH A FRONTAL PASSAGE LATE TONIGHT. CONVECTION IS EXPECTED...BUT NOT INCLUDED IN THE TAFS AT THIS TIME...GIVEN UNCERTAINTY WITH RESPECT TO TIMING AND COVERAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Aug 16, 3:40 AM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT THU AUG 16 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF STORMS TODAY AND TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS. THE BEST CHANCE TIME PERIOD FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING...AND THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS WILL END FRIDAY MORNING. SEVERE STORMS ARE NOT ANTICIPATED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY INTO TONIGHT.
In the hours before
Local storm report, Aug 16, 4:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 NE DONIPHAN 36.66N 90.77W
08/16/2012 E1.25 INCH RIPLEY MO TRAINED SPOTTER
HALF DOLLAR HAIL NEAR DONIPHAN
&&
DPLocal storm report, Aug 16, 5:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL HENDRICKSON 36.90N 90.47W
08/16/2012 E1.25 INCH BUTLER MO TRAINED SPOTTER
HALF DOLLAR HAIL IN HENDRICKSON.
&&
DPLocal storm report, Aug 16, 5:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 7 NW POPLAR BLUFF 36.84N 90.50W
08/16/2012 E0.75 INCH BUTLER MO TRAINED SPOTTER
3/4 INCH HAIL NEAR POPLAR BLUFF. EST 50 MPH WIND.
&&
DPSpecial weather statement, Aug 16, 5:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT THU AUG 16 2012 ILZ081>083-INZ081-082-085>088-170045- FRANKLIN-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER- INCLUDING THE CITIES OF...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 531 PM CDT THU AUG 16 2012 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS ACROSS PORTIONS OF SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA... AT 530 PM..A LINE OF STRONG STORMS EXTENDED FROM NEAR PINCKNEYVILLE ILLINOIS TO MOUNT CARMEL ILLINOIS...MOVING SOUTHEAST AROUND 40 MPH. GUSTY WINDS 35 TO 50 MPH MAY IMPACT AREAS FROM WEST FRANKFORT ILLINOIS...WEST TO CARMI...EVANSVILLE...PRINCETON AND PETERSBURG THROUGH 700 PM THIS EVENING. THE AREA REMAINS IN A SEVERE THUNDERSTORM WATCH THIS EVENING. THE STORMS WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE. HIGH WIND WILL BE THE MAIN HAZARD. NOLES
Special weather statement, Aug 16, 5:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 531 PM CDT THU AUG 16 2012 ILZ081>083-INZ081-082-085>088-170045- FRANKLIN-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- SPENCER- INCLUDING THE CITIES OF...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 531 PM CDT THU AUG 16 2012 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS ACROSS PORTIONS OF SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA... AT 530 PM..A LINE OF STRONG STORMS EXTENDED FROM NEAR PINCKNEYVILLE ILLINOIS TO MOUNT CARMEL ILLINOIS...MOVING SOUTHEAST AROUND 40 MPH. GUSTY WINDS 35 TO 50 MPH MAY IMPACT AREAS FROM WEST FRANKFORT ILLINOIS...EAST TO CARMI...EVANSVILLE...PRINCETON AND PETERSBURG THROUGH 700 PM THIS EVENING. THE AREA REMAINS IN A SEVERE THUNDERSTORM WATCH THIS EVENING. THE STORMS WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE. HIGH WIND WILL BE THE MAIN HAZARD. NOLES
Special weather statement, Aug 16, 5:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 548 PM CDT THU AUG 16 2012 MOZ109>111-114-162330- BUTLER MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 548 PM CDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STODDARD...SOUTHWESTERN SCOTT... WESTERN NEW MADRID AND EXTREME EASTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 630 PM CDT... AT 545 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PUXICO TO 7 MILES NORTHWEST OF POLLARD...AND MOVING EAST AT 45 MPH. SMALL TREES WERE DAMAGED IN DEXTER AT 545 PM. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... BLOOMFIELD...DEXTER...BERNIE...PORTAGEVILLE...SIKESTON... LILBOURN...DUDLEY...ESSEX...GIDEON...MOREHOUSE...RISCO...PARMA... CANALOU...MATTHEWS...HOWARDVILLE...MARSTON...PENERMON...BAKER... TALLAPOOSA AND CATRON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:53 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 52 min |
| Aug 16, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 21 min |
| Aug 16, 3:21 PM CDT | Flash Flood Warning | PAH | Jackson | 114 min |
| Aug 16, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 53 min |
| Aug 16, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 53 min |
| Aug 16, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Perry | 52 min |
| Aug 16, 5:34 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 26 min |
| Aug 16, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.